I had Juvederm Voluma 5 wks ago. Why am I experiencing hardness and swelling?

Why am I experiencing hardness & swelling 5 wks later?

Doctor Answers 8

Juvederm and Side Effects

Voluma is a great product and I inject in daily without side effects.  However, the side effect that you are describing is worrisome and I would definitely return to your treating physician for examination.  Please keep us posted.  Best, Dr. Green

Lump after filler

I would return to your practitioner to discuss your options for the areas that you don't like after waiting a couple weeks for swelling to resolve... this includes hyaluronidase to reverse the filler.

My best,
Dr. Nazarian
@drsheilanazarian on Instagram

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

New Swelling and Hardness after Voluma Injections

There should not be new swelling or hardness of Juvederm Voluma 5 weeks after injection.  I would have an evaluation by your injector to insure you are not developing an infection.  You may need to start antibiotics.  

I hope this helps.  

Voluma -- Post Treatment Firmness & Swelling

Thank you for submitting your concerns about swelling and firmness after Voluma injection.  Some mild swelling that lasts 1-2 weeks immediately following the injection can be normal.  If you are having firmness and swelling that has started several weeks after the initial injections, I recommend revisiting your board certified dermatologist or plastic surgeon as soon as possible.

Did you have a recent dental procedure? Did you have a recent illness (flu or cold)? In Houston, I am often referred unusual complications after filler, neuromodulator (Botox, Dysport, Xeomin), and laeser treatments. I have seen delayed granulomas and infections with symptoms as you described. 

Best of luck,
Suneel Chilukuri, M.D.

I had Juvederm Voluma 5 wks ago, still hardness & welling? = bruise? #fb #voluma #drmesa

Treatment with voluma in the face is associated with the risk of swelling and hardness the could last for just few days to few weeks. 

When swelling and harness in the area treated with voluma last for more that 2 weeks it could be secondary to underlying bruising (blood accumulation in the deep tissues at the site of the voluma injection). This sometimes is evident with delayed discoloration of the skin ( usually yellow, green or brow discoloration typical of buses).

Patients with prolonged swelling and hardness after voluma treatment should be evaluated by their primary licensed cosmetic core practitioner to determine the safest management if necessary. 

John Mesa, MD
New York Plastic Surgeon
4.9 out of 5 stars 110 reviews

Hard to say

Hi

Thanks for the question.  Its hard to say whats going on without pictures or an exam.  See your injector for an assessment.  You may just have some inflammation that is persistent from the initial injection, but I would think at 5 weeks this would have resolved.  

Good Luck

I had Juvederm Voluma 5 wks ago. Why am I experiencing hardness and swelling?

Thank you for your question.  Following Voluma injection into the body, there will be some hardness and swelling that gradually softens over the following 2-4 weeks.  If your hardness and swelling only just developed, I would see your injector for an in-person evaluation and assessment.  One should rule out any issues, such as a possible infection.  Hope that this helps. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

I had Juvederm Voluma 5 wks ago. Why am I experiencing hardness and swelling?

After Voluma injections it is normal to have some swelling that could be visible from 2-5 weeks after injections. After 5 weeks then you need to start considering the possibility of hematoma, infection, or another complication. Please make sure that you go back to your injector for an evaluation.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.